Texas, 2012Flash Flooding and Damaging Wind in Texas, March 20 to 21, 2012
March 20 to 21, 2012 · NWS SHV · 17 events in 5 counties and zones
A vigorous upper level trough closed off across the Southwest United States leading up to the outbreak of severe storms and flash flooding across Northeast Texas. A north to south line of thunderstorms developed during the evening hours of March 19th across Northern and Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level trough closed off across the Southwest United States leading up to the outbreak of severe storms and flash flooding across Northeast Texas. A north to south line of thunderstorms developed during the evening hours of March 19th across Northern and Central Texas. This line of storms moved very slowly eastward during the predawn hours of March 20th. Some wind damage accompanied these storms but flooding was by far much more serious across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 19, 9:26 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 19, 9:26 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT MON MAR 19 2012
.DISCUSSION...
LITTLE CHANGE IN THINKING FOR THE REMAINDER OF THE NIGHT. LOW
LEVEL SRH CONTINUES TO HOLD STEADY WHICH WOULD SUPPORT A TORNADO
THREAT WITH ANY DISCRETE DEVELOPMENT. HOWEVER...STRONG CAP HAS
PRECLUDED DISCRETE CELLS ACROSS OUR CWA TONIGHT. HIGH AMOUNT OF
LOW LEVEL SHEAR WILL SUGGESTS THE POSSIBILITY OF SPIN UPS AND DAMAGING
WINDS SHOULD ANY EMBEDDED SUPERCELLS/BOWING SEGMENTS DEVELOP
WITHIN THE QLCS. RECENT PEAK WIND GUST OF 33 KTS AT KTRL SUGGEST A
DEVELOPING OUTFLOW COULD START TO GIVE THE LINE MORE OF AN EWD PUSH.
LEADING EDGE OF H5 JET STREAK IS ROUNDING THE BASE OF THE UPPER
TROUGH IN NRN MX WHICH SHOULD SUSTAIN THE CONVECTION THROUGH THE
OVERNIGHT HOURS. AMPLIFIED NRLY FLOW ALOFT PARALLEL TO THE QLCS
CONTINUES TO SUPPORT A GENERAL TRAINING OF CELLS WITHIN THE LINE.
THUS...HEAVY RAIN AND FLOODING THREAT WILL CONTINUE TO BE CONCERN
AS THE EVENT UNFOLDS THROUGH THE REMAINDER OF THE NIGHT. /09/
&&
.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO SPREAD INTO THE FOUR STATE REGION
WITH MVFR CEILINGS OVER MUCH OF EAST TEXAS ALONG AND SOUTH OF
INTERSTATE 20 WITH LIGHT SHOWERS. TO THE NORTH IN NORTHEAST TEXAS
AND SOUTHEAST OKLAHOMA SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY
ADVANCE EAST WHILE STORM MOTION WAS NORTH AROUND 50 KNOTS. OVERNIGHT
THE MVFR CEILINGS WILL SPREAD OVER THE REST OF THE FOUR STATE REGION
WITH RAIN AND THUNDERSTORMS SLOWLY ADVANCING EAST. CIGS/VSBYS WILL
DETERIORATE IN +TSRA AT TYR AROUND 12Z...GGG AROUND 15-18Z...AND SHV
BETWEEN 18-21Z. SCT CONVECTION MAY DEVELOP AHEAD OF THE LINE TUESDAY
AFTERNOON ACROSS SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL
LOUISIANA. THE LINE OF +TSRA SHOULD BECOME STATIONARY TUESDAY
AFTERNOON/EVENING OVER EXTREME SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND EAST TEXAS AND NORTHWEST LOUISIANA...PRODUCING
FLOODING RAINFALL. SOUTH SOUTHEAST WINDS 14 TO 18 KNOTS WITH GUSTS
TO 25 KNOTS WILL LOWER AFTER 20/06 UTC BUT WILL INCREASE AND BECOME
STRONGER DURING THE DAY TUESDAY AFTER 20/14 TO 20/15 UTC 15 TO 20
KNOTS SUSTAINED WITH GUSTS TO 30 TO 35 KNOTS. /06/
&&
.PREV DISCUSSION... /ISSUED 842 PM CDT MON MAR 19 2012/
DISCUSSION...
MUCH ANTICIPATED TSTM AND HEAVY RAIN EVENT IS ABOUT TO BEGIN.
LARGE MCS ONGOING FROM WRN MISSOURI SSW TO JUST EAST OF DEL RIO TX
CONTINUES TO ADVANCE TOWARDS THE AREA. IMPRESSIVE LOW LEVEL WIND
SHEAR CONTINUES TO LEND HIGH CONFIDENCE TOWARDS A DAMAGING WIND
AND TORNADO THREAT. LATEST MESOANALYSIS INDICATES INCREASING SRH
IN THE 0-1 KM LAYER OVER SE OK/SW AR/NE TX. DEVELOPMENT OF A LLJ
IN THIS SAME AREA PER 00Z UA ANALYSIS WOULD ALSO SUGGEST A
CONTINUING TORNADO THREAT.
DISCRETE CELLS HAVE HAD DIFFICULTY DEVELOPING AHEAD OF THE MAIN
LINE DUE TO A STRONG CAP AROUND 800 MB. HOWEVER...DEVELOPMENT OF
LLJ AND A SLOWING IN THE EWD ADVANCEMENT OF THE MCS WILL KEEP THE
WINDOW OPEN FOR DISCRETE CELL DEVELOPMENT IF THE CAP CAN BREAK ACROSS
THE WRN HALF OF THE CWA...PARTICULARLY IN THE AREA WHERE TOR WATCH
89 IS IN EFFECT.
PREV DISCUSSION... /ISSUED 340 PM CDT MON MAR 19 2012/
DISCUSSION...
BAND OF CONVECTION ACROSS CENTRAL TEXAS DRIFTING EAST THIS
AFTERNOON. EXPECTING INCREASED COVERAGE ACROSS THE FOUR STATE
REGION LATER THIS EVENING AS UPPER-LEVEL LOW DIGS SOUTH FROM THE
ROCKIES...PARKS ACROSS OKLAHOMA...AND TAPS INTO ABUNDANT PACIFIC
MOISTURE.
UPPER-LEVEL DIFFLUENCE BETWEEN THE LOW ACROSS TEXAS AND A RIDGE
ACROSS THE SOUTHEAST TO GENERATE SIGNIFICANT RAIN EVENT ACROSS THE
REGION THROUGH WEDNESDAY AFTERNOON. WENT AHEAD AND EXPANDED FLASH FLOOD
WATCH TO COVER THE ENTIRE FOUR STATE REGION THROUGH WEDNESDAY
MORNING. IN ADDITION TO HEAVY RAINFALL...THE POSSIBILITY OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS AND TORNADOES EXIST FROM
TONIGHT THROUGH TUESDAY.
THE INITIAL PUSH OF CONVECTION TO BEGIN THIS EVENING ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA AS THE BAND OF CONVECTION ACROSS
NORTH TEXAS SLIDES EAST. BECAUSE OF THE SLOW PROGRESSION OF THE
SYSTEM...MANY AREAS WILL EXPERIENCE REPEATED BOUTS OF HEAVY
RAINFALL. BY TUESDAY EVENING...ANOTHER BAND OF CONVECTION TO
DEVELOP ACROSS SOUTHERN ARKANSAS AND NORTH LOUISIANA...CONTINUING
THROUGH WEDNESDAY AFTERNOON.
SHOULD BEGIN TO SEE IMPROVING CONDITIONS OVERNIGHT WEDNESDAY AS
THE UPPER-LOW LIFTS NORTHEAST. HOWEVER...LINGERING SURFACE
BOUNDARY ACROSS NORTHERN GULF COAST MAY ALLOW FOR ISOLATED
CONVECTION ACROSS THE SOUTHERN ZONES LATE INTO THE WEEK.
ALSO EXTENDED THE LAKE WIND ADVISORY ACROSS PORTIONS OF EAST
TEXAS AND PORTIONS OF NORTHWEST LOUISIANA THROUGH 10 PM TONIGHT.
ON TUESDAY...WITH ENHANCE PRESSURE GRADIENT EXPECTED ACROSS
SOUTHERN ARKANSAS AND NORTHEAST LOUISIANA...WENT AHEAD AND ISSUED
A SECOND LAKE WIND ADVISORY FOR THE AFTERNOON HOURS. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 76 57 69 48 / 50 80 80 70 40
MLU 63 84 63 75 51 / 20 50 50 70 60
DEQ 62 72 52 67 44 / 100 100 70 70 40
TXK 64 75 55 67 48 / 80 80 80 70 40
ELD 62 81 58 71 47 / 40 80 70 70 60
TYR 63 68 49 66 50 / 100 100 50 50 20
GGG 66 74 50 67 48 / 80 100 60 50 20
LFK 66 75 52 67 46 / 50 100 60 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ARZ071>073.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: ARZ061-071>073.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070.
LA...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: TXZ138-151-153-167.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
09/06Hazardous weather outlook, Mar 19, 7:12 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT MON MAR 19 2012
LAZ013-014-019>022-201200-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
812 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.
.DAY ONE...TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT
ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA. HOWEVER... NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
LATE TONIGHT AND INTO TUESDAY MORNING AS A STRONG UPPER LEVEL
DISTURBANCE APPROACHES. STRONG WIND SHEAR AND INSTABILITY WILL
RESULT IN A THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND
EVEN SOME LARGE HAIL FOR TUESDAY AND TUESDAY NIGHT. FLASH FLOODING
WILL ALSO BE POSSIBLE BY TUESDAY AFTERNOON AS STORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THE SAME AREAS REPEATEDLY. RAINFALL TOTALS
THROUGH THURSDAY MORNING OF UP TO 3 INCHES MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT WILL LIKELY BE
NEEDED FOR TUESDAY.
ARZ060-061-071>073-LAZ001>006-010>012-017-018-TXZ151>153-165>167-
201200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
SABINE LA-NATCHITOCHES-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
812 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING.
AN UPPER-LEVEL DISTURBANCE WILL APPROACH THE REGION TONIGHT
RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. STRONG
WIND SHEAR AND INSTABILITY WITH THIS DISTURBANCE WILL RESULT IN AN
ELEVATED THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND EVEN
SOME LARGE HAIL THIS AFTERNOON AND TONIGHT. FLASH FLOODING WILL
ALSO BE POSSIBLE BY TONIGHT...AS STORMS DEVELOP AND MOVE ACROSS
THE SAME AREAS REPEATEDLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE
THROUGH MOST OF TUESDAY...AS THE UPPER DISTURBANCE PUSHES INTO
CENTRAL TEXAS. ONCE AGAIN...DAMAGING WINDS...ISOLATED TORNADOES...
AND FLASH FLOODING WILL BE THE MAIN THREATS. RAINFALL AMOUNTS
RANGING FROM 5 TO 10 INCHES MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149-
150-201200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-
812 PM CDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
A TORNADO WATCH IS IN EFFECT UNTIL 2 AM CDT TUESDAY MORNING.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AHEAD
OF AN APPROACHING UPPER LEVEL DISTURBANCE. STRONG WIND SHEAR AND
INSTABILITY WITH THIS DISTURBANCE WILL RESULT IN AN ELEVATED
THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL.
FLASH FLOODING WILL ALSO BE POSSIBLE BY TONIGHT...AS STORMS
DEVELOP AND MOVE ACROSS THE SAME AREAS REPEATEDLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL CONTINUE
THROUGH MOST OF TUESDAY...AS THE UPPER DISTURBANCE PUSHES INTO
CENTRAL TEXAS. ONCE AGAIN...DAMAGING WINDS...ISOLATED TORNADOES...
AND FLASH FLOODING WILL BE THE MAIN THREATS. RAINFALL AMOUNTS
RANGING FROM 5 TO 10 INCHES MAY BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED TONIGHT.
09
In the hours before
Special weather statement, Mar 19, 11:09 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT TUE MAR 20 2012
OKZ077-TXZ096-200615-
MCCURTAIN-RED RIVER-
1209 AM CDT TUE MAR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL AND MANCHESTER...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...MOVING NORTHEAST AT 45
MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THE STORM WILL ALSO PRODUCE RAINFALL AMOUNTS OF NEAR ONE QUARTER TO
ONE HALF INCH.
06Thunderstorm Wind, Wood
- When
- March 20, 12:10 AM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.670, -95.490
Trees were downed inside and outside the Mineola, Texas city limits.
Flash Flood, Wood
- When
- March 20, 3:58 AM CST to 10:00 AM CST
- Where
- Wood County, 1.08 mi ENE of Mineola Wisener Arpt to 1.41 mi SSW of West Mineola
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.686, -95.503
Numerous roads were closed due to flooding across the county and in the city of Mineola, Texas.
Flash Flood, Smith
- When
- March 20, 4:10 AM CST to 10:00 AM CST
- Where
- Smith County, 1.16 mi NE of Bullard to 2.14 mi ENE of Bullard
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.142, -95.316
Sheriff reported high water over FM. 344 at Hwy. 69.
Flash Flood, Smith
- When
- March 20, 5:00 AM CST to 10:00 AM CST
- Where
- Smith County, 1.89 mi ENE of Flint to 1.59 mi ENE of Flint
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.210, -95.320
Flooding reported at the intersection of Hwy. 69 and FM. 346.
Flash Flood, Wood
- When
- March 20, 5:30 AM CST to 10:00 AM CST
- Where
- Wood County, 2.31 mi SW of Quitman to 2.16 mi SSW of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.776, -95.457
County Road 2128 was closed due to flooding.
Flash Flood, Wood
- When
- March 20, 5:30 AM CST to 10:00 AM CST
- Where
- Wood County, 2.16 mi SW of Quitman to 1.26 mi SW of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.778, -95.456
County Road 2110 was closed due to flooding.
Flash Flood, Wood
- When
- March 20, 5:30 AM CST to 10:00 AM CST
- Where
- Wood County, 0.24 mi E of Coke to 1.72 mi NNE of Forest Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.921, -95.416
Farm to Market 69 was closed due to flooding.
Flash Flood, Wood
- When
- March 20, 5:30 AM CST to 10:00 AM CST
- Where
- Wood County, 2.31 mi WNW of Forest Hill to 2.49 mi NNW of Forest Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.839, -95.458
County Road 1410 was closed due to flooding.
Flash Flood, Wood
- When
- March 20, 5:30 AM CST to 10:00 AM CST
- Where
- Wood County, 0.58 mi W of Winnsboro Muni Arpt to 1.19 mi NNE of Stout
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.930, -95.290
Farm to Market 312 was closed due to flooding.
Flash Flood, Franklin
- When
- March 20, 7:00 AM CST to 10:30 AM CST
- Where
- Franklin County, 1.04 mi NNW of Mt Vernon to 1.36 mi SSW of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.194, -95.237
A woman and her two children had to be rescued when they drove their car into a flooded roadway.
Flash Flood, Wood
- When
- March 20, 7:15 AM CST to 10:00 AM CST
- Where
- Wood County, 1.02 mi ENE of Mineola Wisener Arpt to 1.32 mi SSW of West Mineola
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.685, -95.504
Numerous roads closed across Wood County as well as in the city of Mineola, Texas.
Flash Flood, Smith
- When
- March 20, 8:15 AM CST to 10:00 AM CST
- Where
- Smith County, 0.22 mi SSW of Wood Spgs to 0.22 mi WSW of Wood Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.467, -95.401
County Road 463 was closed under Interstate 20 due to high water.
Flash Flood, Franklin
- When
- March 20, 9:00 AM CST to 10:30 AM CST
- Where
- Franklin County, 0.95 mi NNW of Mt Vernon to 1.51 mi SSW of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.193, -95.235
Numerous roads were underwater across the county due to flooding.
Flash Flood, Smith
- When
- March 20, 10:52 AM CST to 2:30 PM CST
- Where
- Smith County, 6.16 mi N of Garden Vly to 5.79 mi NNE of Garden Vly
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.608, -95.510
High water was reported over CR. 484 near Hwy. 69.
Flash Flood, Rusk
- When
- March 20, 11:52 AM CST to 2:30 PM CST
- Where
- Rusk County, 2.76 mi S of Henderson to 2.02 mi ENE of Brachfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.110, -94.800
County Road 38 was closed due to high water.
Flash Flood, Sabine
- When
- March 20, 9:00 PM CST to March 21, 5:45 AM CST
- Where
- Sabine County, 1.26 mi SW of East Mayfield to 2 mi W of Yellowpine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.317, -93.885
Water covered Springhill Cemetary Road near Hwy. 83.
Flash Flood, Sabine
- When
- March 20, 9:00 PM CST to March 21, 5:45 AM CST
- Where
- Sabine County, 1.82 mi SW of East Mayfield to 1.37 mi W of East Mayfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.310, -93.890
Water covered parts of Hwy. 83 near and northeast of Pineland, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, March 20 to 26, 20122 deaths · 1 injured · $1.5 million · 1 in hail · 23 events
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 20121 injured · $11 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Damaging Wind in Arkansas, March 20, 2012$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361899, 361901, 361902, 361903, 361904, 361905, 361906, 361907, 361908, 361911, 361909, 361910, 361912, 361961, 361968, 361987, 361988.